An Adjoint-Based Approach for a Class of Nonlinear Fokker-Planck Equations and Related Systems

Adriano Festa, Diogo A. Gomes, Roberto Machado Velho

Research output: Chapter in Book/Report/Conference proceedingChapter

Abstract

Here, we introduce a numerical approach for a class of Fokker-Planck (FP) equations. These equations are the adjoint of the linearization of Hamilton-Jacobi (HJ) equations. Using this structure, we show how to transfer properties of schemes for HJ equations to FP equations. Hence, we get numerical schemes with desirable features such as positivity and mass-preservation. We illustrate this approach in examples that include mean-field games and a crowd motion model.
Original languageEnglish (US)
Title of host publicationPDE Models for Multi-Agent Phenomena
PublisherSpringer Nature
Pages73-92
Number of pages20
ISBN (Print)9783030019464
DOIs
StatePublished - Dec 23 2018

Fingerprint

Dive into the research topics of 'An Adjoint-Based Approach for a Class of Nonlinear Fokker-Planck Equations and Related Systems'. Together they form a unique fingerprint.

Cite this